Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 64, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 25, 2010, 7:09 PM CDT for Pierce County, Saint Croix County, Wisconsin; Dakota County, Ramsey County, Washington County, Minnesota. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2010, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 25, 2010, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 75.0 mph
Counties Dakota County, MN, Ramsey County, MN, Washington County, MN, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:30 PM CDT | TSTM WND DMG | Hastings, MN | A FEW 4 TO 6 INCH BRANCHES DOWN IN CENTRAL HASTINGS. |
| Jun 25, 7:40 PM CDT | TSTM WND DMG | 3 E Prescott, WI | TREES AND POWER LINES DOWN EAST OF PRESCOTT AND IN THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KMPX 260009
SVRMPX
MNC037-123-163-WIC093-109-260045-
/O.NEW.KMPX.SV.W.0064.100626T0009Z-100626T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 PM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
EASTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHWESTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
NORTHWESTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 745 PM CDT
* AT 708 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 75 MPH. SIREN ACTIVATION IS SUGGESTED. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF OAKDALE TO
INVER GROVE HEIGHTS TO 7 MILES SOUTHWEST OF ROSEMOUNT...AND MOVING
SOUTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ROSEMOUNT...
ST PAUL PARK...
NEWPORT...
COATES...
LANDFALL...
COTTAGE GROVE...
OAKDALE...
WOODBURY...
VERMILLION...
HAMPTON...
HASTINGS...
NEW TRIER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN.
&&
LAT...LON 4467 9318 4486 9305 4501 9300 4490 9261
4469 9268 4468 9269 4471 9273 4463 9274
4463 9280 4454 9280 4454 9290
TIME...MOT...LOC 0009Z 295DEG 51KT 4501 9307 4483 9302
4469 9317
WIND...HAIL 75MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:37 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 3:37 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT FRI JUN 25 2010 .DISCUSSION... CONCERNS REVOLVE AROUND THE SEVERE THREAT BOTH THIS EVENING AND AGAIN SATURDAY EVENING. STORMS ARE STARTING TO FIRE NORTH OF THE STRONG CAPE/MULI GRADIENT OVER EASTERN SD AND WEST CENTRAL MN...AND NEAR THE EDGE OF +12 700 MB TEMP. STRONG WARM ADVECTION AND MOISTURE TRANSPORT INTO THIS BOUNDARY AND GRADIENT WILL EVENTUALLY DEVELOP AN MCS TRACKING ESE ACROSS MAINLY SOUTHERN MN, EARLY ON...SUPER CELLS LIKELY IN THE AREA OF STRONG PRESS FALLS CO-LOCATED WITH THE VERY UNSTABLE REGIME IN SW MN AND EASTERN SD. THOUGHT ABOUT A FLASH FLOOD WATCH FOR PARTS OF THE SOUTH BUT THE COMPLEX SHOULD MOVE ALONG QUICKLY BUT CERTAINLY WITH THE POSSIBILITY OF 2+ INCH LOCALIZED RAIN. MAY NEED SOME FLOOD STATEMENTS THOUGH. THERE ARE STILL SOME DIFFERENCES IN THE GUIDANCE TRENDS FOR LATER SATURDAY AND SATURDAY NIGHT. WONDER IF THE GFS IS A LITTLE ROBUST WITH THE SUB 1000 MB LOW MOVING/DEVELOPING INTO THE AREA. PREFER MORE OF A NAM /SREF SOLUTION WITH A BOUNDARY AND WEAKER LOW OVER SOUTHERN MN. WILL DEPEND AGAIN ON HOW FAR SOUTH ANY OUTFLOWS END UP TONIGHT. THE UPPER JET MAY ALLOW MORE OF PROLONGED RIGHT ENTRANCE REGION OVER THE AREA SATURDAY NIGHT...WHICH COULD BE A RISK FOR HEAVY RAIN. HAVE ALSO OUTLINED AN AREA OF SEVERE OVER SOUTHERN MN LATE SATURDAY AFTERNOON AND EVENING. THE SYSTEM APPEARS TO BE ON TRACK TO EXIT THE AREA ON SUNDAY. THE BUILDING UPPER RIDGE STILL LOOKS TO GIVE US DRY WEATHER FOR MOST OF NEXT WEEK. THE NAEFS METEOGRAMS AND GEFS POP FIELDS SHOW A DECENT DRY PERIOD AS WELL. && .AVIATION.../18Z TAF ISSUANCE/ WARM FRONT SEEMS TO BE DRAPED FROM EC SD ACROSS SRN MN... THROUGH THERE IS SOME INDICATION OF BOUNDARY ALSO ACROSS CENTRAL MN PER SPC MESOANALYSIS. SHOWERS GENERALLY ALONG AND NORTH/EAST OF COOLER MID LEVEL TEMPS. FOR AVIATION PURPOSES...LOOKS LIKE SHOWERS WILL CONTINUE FROM AXN/STC INTO WISC INTO MID AFTERNOON WITH A FEW ISOLATED STORMS...THEN MUCH BETTER CHANCE OF THUNDER THROUGH MID EVENING...TAPERING OFF FROM WEST TO EAST. RESIDUAL MOISTURE AND LIGHT WINDS COULD BRING SOME MVFR CIGS AND VSBYS SATURDAY MORNING... ESPECIALLY TO CENTRAL MN INTO WISC SITES. KMSP...THERE IS A SMALL CHANCE OF THUNDER THE NEXT FEW HOURS BUT PROBABILITY IS MUCH LOWER THAN LATE AFTERNOON INTO THE EVENING. VCSH SHOULD SUFFICE FOR NOW IN WARM ADVECTION ZONE. AS FOR STRONG WIND POTENTIAL IN STORMS LATE THIS AFTERNOON AND EVENING...REMOVED MENTION OF G45 MAINLY BECAUSE BEST CHANCE OF STRONG WIND SEEMS TO BE LINING UP A LITTLE FARTHER SOUTH. MVFR CIGS/VSBYS POSSIBLE LATE TONIGHT WITH LIGHT WINDS IN WAKE OF PRECIP. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/TDK
Hazardous weather outlook, Jun 25, 2:08 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 208 PM CDT FRI JUN 25 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 208 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE LATE AFTERNOON AND TONIGHT. THE BEST CHANCE FOR TORNADOES WILL BE IN WEST CENTRAL AND SOUTHERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS THE ENTIRE AREA. HEAVY RAINFALL IS ALSO ANTICIPATED. A WARM FRONT EXTENDING FROM SOUTH DAKOTA INTO SOUTHERN MINNESOTA WILL THE FOCUS FOR THE MOST SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT IS EXPECTED TO LINGER IN THE AREA ON SATURDAY...WITH THUNDERSTORM REDEVELOPMENT ANTICIPATED ON SATURDAY AFTERNOON AND EVENING. ANOTHER ROUND OF SEVERE STORMS IS EXPECTED...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY.
In the hours before
Local storm report, Jun 25, 7:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 1 N MANKATO 44.18N 93.99W
06/25/2010 M1.25 INCH BLUE EARTH MN TRAINED SPOTTER
&&
SPDLocal storm report, Jun 25, 7:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
703 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG COURTLAND 44.27N 94.34W
06/25/2010 NICOLLET MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
SPDLocal storm report, Jun 25, 7:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL GOLDEN VALLEY 44.99N 93.36W
06/25/2010 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
AT INTERSECTION OF HWY 100 AND 394
&&
CECLocal storm report, Jun 25, 7:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 NE MANKATO 44.19N 93.96W
06/25/2010 E1.00 INCH BLUE EARTH MN TRAINED SPOTTER
AT HWY 169 AND 14
&&
CECLocal storm report, Jun 25, 7:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL MANKATO 44.17N 93.99W
06/25/2010 M1.00 INCH BLUE EARTH MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 7:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 4 N BURNSVILLE 44.82N 93.27W
06/25/2010 HENNEPIN MN TRAINED SPOTTER
MEASURED WINDS OF 69 MPH BY TRAINED SPOTTER
&&
CECThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Tornado Warning | MPX | Pepin, Pierce | 43 min |
| Jun 26, 4:34 AM CDT | Flash Flood Watch | MPX | Chippewa, Dunn, Eau Claire, Pepin, Pierce, Saint Croix | 22 hr |
| Jun 25, 7:13 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Waseca | 62 min |
| Jun 25, 7:29 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Brown, Le Sueur, Nicollet, Rice, Sibley and 2 more | 3 hr |
| Jun 25, 7:30 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 60 min |
| Jun 25, 7:33 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 25, 7:37 PM CDT | Tornado Warning | MPX | Blue Earth, Martin, Watonwan | 53 min |
| Jun 25, 7:42 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 33 min |
| Jun 25, 8:11 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 64 min |
| Jun 25, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 60 min |
| Jun 25, 8:43 PM CDT | Areal Flood Advisory | MPX | Faribault, Martin, Watonwan | 3 hr |
| Jun 26, 3:28 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 47 min |
| Jun 26, 4:15 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 60 min |
| Jun 26, 4:43 PM CDT | Areal Flood Advisory | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Yellow Medicine | 63 min |
| Jun 26, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Renville, Yellow Medicine | 45 min |
| Jun 26, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 58 min |
| Jun 26, 6:02 PM CDT | Areal Flood Advisory | MPX | Kandiyohi, Meeker, Redwood, Renville | 4 hr |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville | 59 min |
| Jun 26, 6:35 PM CDT | Special Weather Statement | MPX | McLeod | 55 min |
| Jun 26, 6:58 PM CDT | Areal Flood Advisory | MPX | Brown, McLeod, Meeker, Nicollet, Sibley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.